Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 13, NWS San Angelo, TX

March 28, 20228 counties in Texas

NWS San Angelo, TX issued this red flag warning at Mar 28, 2022, 2:12 PM CDT for 8 counties in Texas. It took effect at Mar 29, 2022, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2022, 2:12 PM CDT (19:12 UTC)
In effect from
Mar 29, 2022, 1:00 PM CDT
Expired
Mar 29, 2022, 7:00 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Nolan County, TX, Sterling County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 62 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2022-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2022-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3923 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

944 
WWUS84 KSJT 281912
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
212 PM CDT Mon Mar 28 2022

TXZ049-054-064-065-071-072-076-098-291100-
/O.NEW.KSJT.FW.W.0013.220329T1800Z-220330T0000Z/
Fisher-Nolan-Sterling-Coke-Irion-Tom Green-Crockett-Haskell-
212 PM CDT Mon Mar 28 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR
FOR THE WESTERN CONCHO VALLEY AND BIG COUNTRY ALONG WITH CROCKETT
COUNTY...

The National Weather Service in San Angelo has issued a Red Flag 
Warning, which is in effect from 1 PM to 7 PM CDT Tuesday.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 20 percent.

* FUELS...Critically to extremely dry. 

* IMPACTS...Conditions are favorable such that if fires develop, 
  they could spread quickly. Burning is discouraged


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will occur shortly. A combination of
strong winds, low humidity and dry fuels will contribute to
extreme fire behavior.

&&

$$
1 follow-up statement
801 
WWUS84 KSJT 290945
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
445 AM CDT Tue Mar 29 2022


TXZ049-054-064-065-071-072-076-098-300000-
/O.CON.KSJT.FW.W.0013.220329T1800Z-220330T0000Z/
Fisher-Nolan-Sterling-Coke-Irion-Tom Green-Crockett-Haskell-
445 AM CDT Tue Mar 29 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR FOR THE WESTERN CONCHO VALLEY AND BIG
COUNTRY ALONG WITH CROCKETT COUNTY...

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...15 to 20 percent.

* FUELS...Critically to extremely dry.

* IMPACTS...Conditions are favorable such that if fires develop, 
  they could spread quickly. Burning is discouraged

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will occur shortly. A combination of
strong winds, low humidity and dry fuels will contribute to
extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:01 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 28, 12:01 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1201 PM CDT Mon Mar 28 2022

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 342 AM CDT Mon Mar 28 2022

Not much change to the short term portion of the forecast. Our
string of well above normal temperatures will continue as we start
the work week. Dew points do creep up today compared to the last
several days which will result in slightly higher humidity values.
Still the combination of the very dry conditions and gusty south
winds will lead to elevated fire weather conditions for much of
the area. Otherwise, afternoon highs may be tad lower compared to
yesterday as surface winds will be more southerly. Still,
temperatures will again climb into the 90s across the Big Country
and Concho Valley. Overnight lows will again be mild- mainly in
the upper 50s and 60s.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 241 AM CDT Mon Mar 28 2022

Warm, dry, and breezy conditions will persist through tuesday
afternoon prior to the arrival of a pacific front moving into the
area tuesday evening/night bringing the potential for rain
showers and thunderstorms. Precipitation chances still look decent
for Tuesday night, although amounts may not be very high. Best
chance for rain will be over the eastern half of the area late
Tuesday night, with some strong/severe storms possible.
Precipitation should end quickly Wednesday morning before a return
to dry and seasonal weather for the rest of the work week.
Another cold front is expected over the weekend, but rain should
stay to the east of the area.

&&

.AVIATION...
(18Z TAFS)
Issued at 1159 AM CDT Mon Mar 28 2022

Gusty south to southeast winds of 12 to 18 knots will continue
through the overnight period, except at KSOA and KJCT, where winds
will decrease this evening to 10 to 12 knots. Stratus will result
in MVFR ceilings at KJCT, KSOA, and KBBD after 11Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     62  84  52  67 /   0   0  70   0
San Angelo  60  86  54  74 /   0   0  60   0
Junction    57  84  52  78 /   0   0  60   0
Brownwood   58  83  52  71 /   0   0  90   0
Sweetwater  62  86  52  68 /   0   0  40   0
Ozona       58  84  52  74 /   0   0  40   0
Brady       59  82  55  73 /   0   0  80   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...42
LONG TERM....TP
AVIATION...42
Hazardous weather outlook, Mar 28, 3:41 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
341 AM CDT Mon Mar 28 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-290845-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
341 AM CDT Mon Mar 28 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A cold front and upper level storm system will generate strong to
possibly severe storms across west central Texas on Tuesday
night. The main risk area is east of a Rotan to Sterling City to
Sonora line. The main hazards are large hail and damaging winds.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

Nearby

Red Flag Warnings in Texas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.